Dear lolyfe1966, How frustrating for you and uncomfortable for your Labradoodle. Finding an answer to a situation like this can be exhaustive and take some persistence. Not sure what testing other than a fecal analysis has been performed. There are times when tests need to be repeated especially when the pet is experiencing signs of illness. I would strongly recommend revisiting your veterinarian while she is not feeling well. Additional or repeat tests such as radiographs, blood work, pancreas testing, ultrasound and repeat fecal analysis may be needed. I wish there was an easy answer, the poll will likely not give you or your pet the results that you deserve. Best of luck.....View Thread
This sounds very unusual. I would strongly recommend that you actually take his temperature with a digital rectal thermometer to determine what his body temperature is during these episodes. A normal temperature for a dogs is between 101 and 102.5 Fahrenheit. There are times when the can seem to be feverish and they are actually normal. Dogs don't sweat through their skin as we do. The only sweat glands they have are on their paws. The safest thing to do would be to have your pet examined by your veterinarian especially if you have not had this done recently. He could be experiencing pain and that is causing him to whine. .View Thread
I am so sorry to hear that your dog is not feeling well. The signs that you are seeing don't seem to be directly related to any other procedures that he recently underwent. Can your dog wag its tail normally? Is it moving around with ease or do the legs, especially the rear seem bothersome? Has it ever shown signs like this in the past? The anesthesia can definitely make him sleepy but should not affect his ability to urinate or defecate. I would strongly recommend that you seek veterinary attention this evening if possible...for sure get him to your veterinarian tomorrow morning. I would not recommend any over the counter medications for discomfort since we don't know what is causing the signs and they can have adverse side effects. Best of luck...View Thread
Hopefully your pet is doing well at this point. I would like to stress that certain candies are sweetened with xylitol. This ingredient can be very toxic to pets. Care should be taken to keep all sweets, especially those sweetened with this artificial sweetener away from dogs. If one is ever ingest, a quick trip to the emergency clinic or your daytime practitioner is just what the doctor ordered.View Thread
My heart and thoughts go out to you. I can tell from your posting that your border collie is a very important part of your life and that you care deeply. She sounds to have some very serious health challenges and wrestling with the topic of quality versus quantity of life is so difficult. We all want our pets to live as long as possible with the best quality possible. There are times when the two diverge greatly. I recommend that my clients honestly complete the 'Quality of Life Scale' questionnaire that can be found http://www.pawspice.com/downloads/QualityofLifeScale.pdf
The entire family can complete it and together can make the decision that is best for all of you.
Panic attacks, disorientation and anxiety can be so disturbing for pet caregivers and pets. I wish that I could say that there was a simple answer but there is not. If your dear Chihuahua has not been examined recently by your veterinarian, I would start there. Impaired vision, health issues and canine cognitive dysfunction syndrome (a canine version of Alzheimer's Disease) could be responsible. Your veterinarian will likely need to run some baseline blood and urine tests to rule out internal disorders along with a thorough eye exam. If all checks out well, she may need calming medications like Zylkene (not a drug but a natural calming medication available from your veterinarian), night lights around the home to help her navigate the darkened home or a stronger medication such as Anipryl used for cognition issues. . Please make that appointment soon and let us know how she is doing.View Thread
Witnessing your pet in pain is always so distressing. If at all possible, call your Veterinary hospital to see if you can speak directly to your dog's doctor. If this is not possible, taking your Saint to your local animal emergency clinic is a good alternative. A single dose of 81 mg will probably no hurt but may not help. Aspirin is generally not recommended for use in dogs. Hope your dog feels better soon. ... Dr. BernadineView Thread
You have done a marvelous job of offering a safe and loving environment for this pup. Not sure why you are unable to get this dog into your veterinarian. The general condition sounds very serious and needs immediate attention. If finances are the source of your hesitancy, contact your veterinarian to see if they can help with a payment plan or suggest an animal aid organization that may help. Dr. BernadineView Thread
Sounds like you are a fabulous person for giving these feral cats such good care. Advantage Multi topical parasite control product may offer some great relief. I would suggest however that you remove all standing water from your property. This protects you, the other cats and your neighbors from the myriad diseases carried by these blood sucking insects. My concern is determining what is really causing this cat's nasal skin problem. You mat need to trap the cat and having your veterinarian examine the cat and determine the best treatment. Best of luck... Dr BernadineView Thread
Dear ks... So happy tolearn that your lab had a posi tive response to Rimadyl. Alas the original instability /injury appears to still be affecting your dog. Treating joint issues is often needs a multi-modal approach. Your veterinarian is the best one to discuss what options are best for you and your dog. Keep your pet light in weight. Offer appropriate exercise to keep his muscle strong. A NSAID like Rimadyl can be extremely effective in decreasing pain and inflammation. Finding the lowest effective dose given at the frequency that assists is the optimal way of avoiding potential adverse side effects. Have your pet checked periodically and have lab work run to be sure all is well internally. You can just stop the medication if you desire. You don't need to wean him off. Best of luck... Dr. CruzView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.